Alert archive / North Carolina / Beach Hazards Statements in 2015

Beach Hazards Statement 1, NWS Newport/Morehead City, NC

April 16, 2015

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 16, 2015, 4:04 PM EDT. It took effect at Apr 16, 2015, 8:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2015, 4:04 PM EDT (20:04 UTC)
In effect from
Apr 16, 2015, 8:00 PM EDT
Expired
Apr 17, 2015, 8:00 PM EDT
In force
24 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WHUS42 KMHX 162004
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 PM EDT THU APR 16 2015

...HIGH THREAT OF RIP CURRENTS FOR ALL BEACHES THROUGH FRIDAY
EVENING...

.PERSISTENT EASTERLY SWELLS WILL PRODUCE ROUGH SURF AND A HIGH
THREAT OF RIP CURRENTS THROUGH FRIDAY EVENING.

NCZ095-098-103-104-171000-
/O.NEW.KMHX.BH.S.0001.150417T0000Z-150418T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
404 PM EDT THU APR 16 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT FOR A HIGH THREAT OF RIP CURRENTS WHICH
IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING.

* HAZARDS...HIGH THREAT RIP CURRENTS

* TIMING...COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL
  BE AT 12:30 PM EDT.

* LOCATION...ALL BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
2 follow-up statements
269 
WHUS42 KMHX 170816
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 AM EDT FRI APR 17 2015

...HIGH THREAT OF RIP CURRENTS FOR ALL BEACHES THROUGH THIS EVENING...

.PERSISTENT EASTERLY SWELLS WILL PRODUCE ROUGH SURF AND A HIGH
THREAT OF RIP CURRENTS THROUGH FRIDAY EVENING.

NCZ095-098-103-104-171700-
/O.CON.KMHX.BH.S.0001.000000T0000Z-150418T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
416 AM EDT FRI APR 17 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR
  ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AT
  12:30 PM EDT. 

* LOCATION...ALL BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$
357 
WHUS42 KMHX 171518
CFWMHX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1118 AM EDT FRI APR 17 2015

...HIGH THREAT OF RIP CURRENTS FOR ALL BEACHES THROUGH THIS
EVENING...

.PERSISTENT EASTERLY SWELLS WILL PRODUCE ROUGH SURF AND A HIGH
THREAT OF RIP CURRENTS THROUGH FRIDAY EVENING.

NCZ095-098-103-104-172330-
/O.CON.KMHX.BH.S.0001.000000T0000Z-150418T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
1118 AM EDT FRI APR 17 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS

* TIMING...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR 
  ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL BE AT 
  12:30 PM EDT. 

* LOCATION...ALL BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH
ACCESS POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 16, 3:13 PM EDT, 51 minutes earlier.

Area forecast discussion, Apr 16, 3:13 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
313 PM EDT THU APR 16 2015

.SYNOPSIS...
HIGH PRESSURE TO THE NORTH WILL CONTINUE TO EXTEND OVER THE AREA
TONIGHT...WHILE AN AREA OF LOW PRESSURE LINGERS OFF THE SOUTHEAST
COAST THROUGH FRIDAY. HIGH PRESSURE BUILDS IN SATURDAY INTO
SUNDAY. LOW PRESSURE APPROACHES FROM THE SOUTHWEST LATE SUNDAY
AND TRACKS THROUGH THE REGION MONDAY. ANOTHER COLD FRONT MOVES
THROUGH THE AREA EARLY TUESDAY. HIGH PRESSURE BUILDS IN
TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 310 PM THU...FAIRLY DECENT AGREEMENT BETWEEN MODEL IN THE
UPPER LEVELS WITH MAINLY ZONAL FLOW OVER EASTERN NORTH CAROLINA
TONIGHT. HIGH PRESSURE WEDGING INTO CENTRAL NORTH CAROLINA WITH
SURFACE LOW PRESSURE OFF THE SOUTH CAROLINA/GEORGIA COAST MOVING
NORTH ALONG COASTAL TROUGH. SOME DISAGREEMENT IN MODELS ON TIMING
OF THE LOW PRESSURE. HOWEVER CONTINUED EAST AND NORTHEASTERLY FLOW
OVER EASTERN NORTH CAROLINA WILL KEEP CLOUDY SKIES WITH A LOW
CHANCE OF LIGHT RAIN/DRIZZLE THROUGH THE NIGHTTIME HOURS.
PRECIPITATION CHANCES WILL BE LOW...WILL KEEP BEST CHANCES ALONG
THE SOUTHERN COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 310 PM THU...LOW PRESSURE WILL LIFT NORTH ALONG THE COASTAL
TROUGH FRIDAY AS DAMMING PATTERN STARTS TO BREAK DOWN IN RESPONSE TO
SOME WEAK UPPER LEVEL ENERGY MOVING THROUGH THE FLOW. SOME SMALL
TIMING DIFFERENCES CONTINUING BETWEEN THE MODELS AS THEY LIFT THE
LOW PRESSURE NORTH OFF THE COAST. PLACEMENT OF THE LOW PRESSURE WILL
CONFINE PRECIPITATION CHANCES TO THE COASTAL AREAS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 310 PM THURSDAY...THE MODELS CONTINUE TO BE IN REASONABLE
AGREEMENT THROUGH MONDAY NIGHT LEADING TO ABOVE NORMAL FORECAST
CONFIDENCE DURING THIS PERIOD.

FRIDAY NIGHT THROUGH SATURDAY NIGHT...EXPECTING MOSTLY IF NOT
COMPLETELY DRY AND WARM CONDITIONS THROUGH THE PERIOD AS HIGH
PRESSURE BUILDS OVER THE AREA FROM THE NORTH. THERE IS A VERY LOW
CHANCE FOR ISOLATED SHOWERS/THUNDERSTORMS TO DEVELOP INLAND SATURDAY
AFTERNOON BUT NOT ENOUGH SUPPORT IN ALL OF THE GUIDANCE TO WARRANT
INCLUSION IN THE FORECAST. HIGHS SATURDAY WILL WARM INTO THE LOWER
80S  WITH LOWS IN THE MIDDLE TO UPPER 50S BOTH NIGHTS.

SUNDAY THROUGH MONDAY NIGHT...CONTINUES TO LOOK WET ESPECIALLY
SUNDAY NIGHT THROUGH MONDAY MORNING AS THE UPPER AND SURFACE RIDGES
MOVE OFF OF THE COAST AND A FARLY DEEP UPPER TROUGH BEGINS TO MOVE
INTO EASTERN US PRODUCING DEEP SOUTHERLY TO SOUTHEASTERLY FLOW WHICH
WILL BE ABLE TO TAP THE GULF OF MEXICO AND ATLANTIC. A NORTHWARD
MOVING WARM FRONT WITH A WEAK WAVE OF LOW PRESSURE ALONG WILL BE THE
FOCUS FOR THE HEAVIEST PRECIPITATION WHICH IS EXPECTED TO FALL
SUNDAY NIGHT THROUGH MONDAY MORNING WITH RAINFALL AMOUNTS OF 1 INCH+
POSSIBLE. THE MODELS HAVE BEEN TRENDING SLOWER AND THUS DRIER ON
SUNDAY SO HAVE DELAYED THE PRECIPITATION ONSET AND LOWERED POPS
ACCORDINGLY.

RAIN CHANCES WILL BE DIMINISHED ALTHOUGH NOT COMPLETELY ELIMINATED AS
THE DEEP MOISTURE MOVES OFF THE COAST MONDAY AFTERNOON. LINGERING
INSTABILITY IN SW FLOW AHEAD OF APPROACHING SHORT WAVE ENERGY/SFC
COLD FRONT COULD POP A FEW SHOWERS OR TSTMS MONDAY AFTERNOON AND
EVENING. THE COLD FRONT IS FORECAST TO CROSS THE AREA AND END THE
THREAT OF PRECIPITATION BY DAWN TUESDAY. HIGHS SUNDAY EXPECTED TO BE
IN THE LOWER TO MIDDLE 70S WARMING TO UPPER 70S/AROUND 80 MONDAY IN
SOUTHERLY FLOW.

TUESDAY THROUGH THURSDAY...MODEL DIFFERENCES AND INCONSISTENCIES
BEGIN TO AFFECT THE CONFIDENCE LEVEL IN THE FORECAST DURING THIS
PERIOD. STILL EXPECTING A MAINLY DRY FORECAST AS HIGH PRESSURE
BUILDS OVER THE AREA. THE MODELS ARE NOW INDICATING A POSSIBLE WEAK
FRONTAL PASSAGE/WIND SHIFT TUESDAY AFTERNOON THAT COULD POP A AN
ISOLATED SHOWER/THUNDERSTORM. LATE IN THE WEEK ANY PRECIPITATION
CHANCES WILL DEPEND ON THE SPEED OF AN APPROACHING COLD FRONT.
TEMPERATURES SHOULD BE NEAR SEASONABLE NORMS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 18Z FRIDAY/...
AS OF 130 PM THUR...VFR/MVFR CONDITIONS THROUGH THE TAF PERIOD.
WITH A WEAK COASTAL LOW TO THE SOUTH...CLOUDS WILL CONTINUE TO
MOVE THROUGH THE REGION. SOME LIGHT PRECIP/DRIZZLE ACROSS THE
SOUTHERN TAF SITES IS POSSIBLE THROUGH TONIGHT. WIND WILL BEGIN TO
CALM OVERNIGHT IN CONJUNCTION WITH CIGS LOWERING AS AN INFLUX OF
LOW LEVEL MOISTURE INCREASES...MAINLY ACROSS KEWN/KOAJ.
ALTHOUGH...THERE IS SOME INDICATION THAT CLOUDS MAY BEGIN TO ERODE
AS THE MEAN SUBSIDENT FLOW OVERCOMES THE ATMOSPHERIC MOISTURE.
THUS WE ANTICIPATE BKN MVFR CIGS DURING THE EARLY MORNING HOURS
FRIDAY ALONG THE SOUTHERN TIER. KPGV/KISO SHOULD OBSERVE MAINLY
VFR CIGS DURING THE TAF PERIOD. CONDITIONS IMPROVE AFTER SUNRISE
FRIDAY WITH EAST WINDS INCREASING SLIGHTLY AND BKN VFR CLOUD
COVER.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 310 PM THURSDAY...DRIER AIR WILL SCOUR OUT LOW LEVEL
MOISTURE WITH PREVAILING VFR CONDITIONS EXPECTED FROM THROUGH AT
LEAST SUNDAY MORNING. DETERIORATING CONDITIONS ARE EXPECTED LATE
SUNDAY AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS THE AREA
PRODUCING WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WHICH WILL
LINGER THROUGH MONDAY. DRIER AIR IS EXPECTED TO MOVE INTO THE AREA
MONDAY NIGHT AND TUESDAY WITH PREVAILING VFR EXPECTED.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 310 PM THU...EAST AND NORTHEASTERLY FLOW OVER THE NORTH
CAROLINA COASTAL WATERS WILL START THE FORECAST PERIOD WITH HIGH
PRESSURE OVER CENTRAL NORTH CAROLINA AND LOW PRESSURE OFF THE SOUTH
CAROLINA COAST. MODERATE GRADIENT BETWEEN THE HIGH AND LOW PRESSURE
WILL KEEP WINDS IN THE 15 TO 20 KNOT RANGE AND SEAS ELEVATED AT 6 TO
9 FEET TONIGHT.

LOW PRESSURE WILL LIFT NORTH ALONG THE COASTAL TROUGH ON FRIDAY AS
HIGH PRESSURE DAMMING STARTS TO BREAK DOWN. FLOW OVER THE WATERS
WILL BECOME NORTH NORTHEASTERLY AS THE LOW PRESSURE MOVES NORTH PAST
THE AREA. SPEEDS WILL DROP TO 15 KNOTS LATE FRIDAY AS GRADIENT
STARTS TO RELAX BEHIND THE DEPARTING LOW PRESSURE. SEAS WILL REMAIN
ELEVATED...MAINLY IN THE OUTER WATERS...INTO LATE FRIDAY AFTERNOON.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 310 PM THURSDAY...EXPECTING BENIGN CONDITIONS THROUGH
SATURDAY WITH WINDS 10 KT OR LESS AND 2-4 FT SEAS. SUNDAY WINDS
WILL VEER FROM EAST TO SOUTHEAST WHILE INCREASING TO 15 TO 20 KT
DURING THE AFTERNOON PRODUCING 3 TO 5 FT SEAS. WINDS WILL CONTINUE
TO VEER TO THE SOUTH AND SOUTHWEST SUNDAY NIGHT AND MONDAY WITH
WINDS INCREASING TO 15 TO 25 KT AND SEAS BUILDING TO 7 TO 9 FT. A
COLD FRONT WILL CROSS THE WATERS MONDAY NIGHT WITH WINDS BECOMING
WEST AROUND 15 KT. SEAS ARE FORECAST TO SUBSIDE BELOW 6 FT EARLY
TUESDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT FRIDAY FOR AMZ150-152-154-
     156-158.

&&

SYNOPSIS...BTC/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...JME/BTC
AVIATION...JME/LEP
MARINE...CCG/JME
Hazardous weather outlook, Apr 16, 3:07 AM EDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
307 AM EDT THU APR 16 2015

NCZ029-044>047-079>081-090>095-098-103-104-170715-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
307 AM EDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.